New York, 2010

Damaging Winds in New York, July 28, 2010

July 28, 2010 · NWS BUF · 14 events in 7 counties and zones

Thunderstorms developed ahead of and along a cold front that crossed the area during the late afternoon and evening hours. The thunderstorms produced damaging wind gusts estimated to 65 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$195,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Thunderstorms developed ahead of and along a cold front that crossed the area during the late afternoon and evening hours. The thunderstorms produced damaging wind gusts estimated to 65 mph. Trees, power lines and poles were downed by the winds. Utility companies reported tens of thousands without power across the region. In Grand Island, the winds blew down soccer goals. Quarter-sized hail was also reported with the storms in Lewis County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 28, 2:38 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 28, 2:38 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED JUL 28 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING ALONG WITH A FEW
SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...HIGH PRESSURE WITH
COOLER AND LESS HUMID AIR WILL GRADUALLY BUILD INTO THE AREA DURING
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 330 PM...THE SURFACE COLD FRONT STRETCHED SOUTHWARD FROM
JAMES BAY TO CENTRAL LAKE HURON AND SOUTHERN LOWER MICHIGAN...WITH
A PREFRONTAL TROUGH EXTENDING INTO WESTERN NEW YORK STATE. WITH
DAYTIME HEATING AND ADVECTION OF INCREASINGLY MOIST AIR INTO OUR
AREA FROM THE SOUTHWEST...SCATTERED CONVECTION HAS BLOSSOMED
ACROSS MUCH OF THE LOWER LAKES REGION THIS AFTERNOON...WITH A MORE
ORGANIZED LINE NOW DEVELOPING FROM LOWER MICHIGAN INTO
SOUTHWESTERN ONTARIO. EXPECT THAT THIS ACTIVITY WILL CONTINUE TO
INCREASE THROUGH LATE AFTERNOON WITH CONTINUED HEATING/MOISTURE
ADVECTION AND INCREASING LOW-LEVEL CONVERGENCE OUT AHEAD OF THE
APPROACHING FRONT...WITH A FAIRLY SOLID BAND OF SHOWERS AND STORMS
THEN PUSHING SOUTHEAST THROUGH THE AREA THIS EVENING IN ADVANCE OF
THE FRONTAL BOUNDARY.

GIVEN THE PRESENCE OF SUFFICIENT INSTABILITY AND MOISTURE...AND A
NEARLY UNIDIRECTIONAL 30-40 KT FLOW IN THE LOWER AND MID LEVELS OF
THE TROPOSPHERE...THERE WILL BE AT LEAST SOME THREAT FOR SEVERE
STORMS THROUGH THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS
BEING THE PRIMARY THREAT. ANY HAIL THREAT SHOULD BE LIMITED BY THE
RELATIVELY WARM MID LEVELS.

AT THIS POINT...EXPECT THE FRONT TO BE LARGELY THROUGH THE AREA BY
THE 04Z-06Z TIME FRAME...WITH ANY ASSOCIATED PRECIPITATION WINDING
DOWN FAIRLY QUICKLY THEREAFTER AS COOLER AND DRIER AIR BEGINS
WORKING IN BEHIND THE BOUNDARY. WILL PROBABLY SEE SOME POST-FRONTAL
CLOUDS LINGERING THROUGH LATE TONIGHT ESPECIALLY ACROSS SOUTHERN AND
EASTERN SECTIONS...BUT WOULD EXPECT THAT ANY PRECIP WILL BE SAFELY
DONE BY SUNRISE ON THURSDAY.

ON THURSDAY...EXPECT A DRY MORNING...THEN AN SIGNIFICANT SHORTWAVE
TROUGH/COOL POOL ALOFT WILL DROP SOUTHEAST INTO LAKE ONTARIO AND THE
NORTH COUNTRY IN THE AFTERNOON. INCREASING INSTABILITY AND LIFT
ASSOCIATED WITH THIS FEATURE WILL PROBABLY LEAD TO THE DEVELOPMENT
OF SOME MORE SCATTERED CONVECTION ACROSS THE NORTH COUNTRY DURING
THE AFTERNOON...AND AS SUCH HAVE RAISED POPS FOR THIS AREA TO THE
CHANCE RANGE. AREAS FURTHER TO THE SOUTH AND WEST WILL BE MORE ON
THE PERIPHERY OF THIS FEATURE AND SHOULD THUS SEE A LOWER...BUT NOT
NONEXISTENT...THREAT OF CONVECTION. FOR NOW...HAVE JUST INDICATED
SLIGHT CHANCE POPS AND PARTLY SUNNY SKIES FOR MUCH OF THE REST OF
THE AREA...THOUGH CANNOT RULE OUT SOME CONVECTION DEVELOPING ALONG
LAKE BREEZE BOUNDARIES...ESPECIALLY GIVEN THE NORTHWESTERLY FLOW
THAT WILL BE IN PLACE ALOFT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A SHORT WAVE OVER NORTHWEST ONTARIO PROVINCE AS OF 18Z WED WILL BE
OVER THE EASTERN LAKE ONTARIO REGION BY THURSDAY EVENING FOR A
CONTINUED THREAT OF THUNDERSTORM ACTIVITY WHILE POSSIBLE EARLY
EVENING LAKE BREEZE BOUNDARY ACTIVITY OVER THE WEST QUICKLY FALLS
APART WITH THE LOSS OF DAYTIME INSTABILITY.  AS A RIDGE BUILDS INTO
THE REGION BY FRIDAY MORNING...WE WILL GET BACK TO THE TYPICAL
VALLEY FOG IN THE SHELTERED VALLEYS WITH CLEAR SKIES ELSEWHERE.

FRIDAY AND SATURDAY SHOULD BE DRY WITH THE RIDGE MOVING SLOWLY
EASTWARD ACROSS NYS.  THE NEWLY UPDATED /HIGHER RESOLUTION...NEW
PHYSICS PACKAGE ETC/ GFS SHOWS PRECIPITATION AND A CYCLONIC FLOW AT
850 MB DEVELOPING OVER WESTERN NY SATURDAY NIGHT.  WILL KEEP
SATURDAY NIGHT DRY FOR NOW WITH INCREASING CLOUDS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE GFS CONTINUES THE LOW LEVEL CIRCULATION OVER THE WEST ON
SUNDAY...WITH WARM AIR ADVECTION AND PRECIPITATION CONTINUING TO
DEVELOP OVER PARTS OF THE REGION ON SUNDAY.  THERE HAS BEEN SOME
UNCERTAINTY FOR THIS PERIOD AND OBVIOUSLY THIS UNCERTAINTY STILL
REMAINS.  AM A BIT CONCERNED ABOUT A DRY FORECAST ACROSS WESTERN
NY.  WITH THE ECMWF ALSO PRODUCING PRECIP...WILL MAKE THE LEAP AND
ADD IN SOME THUNDERSTORM POTENTIAL FOR THE SOUTHERN TIER AND FINGER
LAKES REGION ON SUNDAY.   THIS IS A HEDGE TOWARD THE RAINY SIDE.
WILL HAVE TO SEE IF THE MODELS LATCH ON TO THIS...WITH A MORE
PESSIMISTIC FORECAST POSSIBLE AREA WIDE LATER THIS WEEK.

FOR EARLY NEXT WEEK...WILL CONTINUE WITH A DRY FORECAST ON MONDAY AS
PER THE ECMWF...ALTHOUGH THIS TOO GOES AGAINST AT LEAST THE GEFS
OUTPUT.  WILL ALSO KEEP TUESDAY DRY FOLLOWING THE ECMWF...WITH THE
NEXT THREAT OF PRECIPITATION ON WEDNESDAY AS THE NEXT FRONTAL SYSTEM
MOVES IN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...SCATTERED SHOWERS AND THUNDERSTORMS WERE FOUND FROM
LAKE ONTARIO NORTHWARD ACROSS SOUTHERN ONTARIO PROVINCE. THIS
ACTIVITY WILL BECOME MORE WIDESPREAD AND SINK SOUTHWARD INTO THE
AREA THROUGH EARLY THIS EVENING AS A COLD FRONT PRESSES SOUTHEAST
FROM THE CENTRAL GREAT LAKES...AND INTERCEPTS THE INCREASINGLY MOIST
SOUTHWESTERLY FLOW PRECEDING THE BOUNDARY.

EXPECT THE BULK OF THE FRONTAL PRECIP AND ASSOCIATED MVFR
RESTRICTIONS TO WORK THROUGH THE AREA BETWEEN ROUGHLY 22Z AND
04Z...WITH THE PRECIP THEN TAPERING OFF RAPIDLY DURING THE OVERNIGHT
HOURS. THAT SAID...MODEL POINT SOUNDINGS CONTINUE TO SUGGEST THE
POTENTIAL FOR A PERIOD OF MVFR CIGS TO DEVELOP OVERNIGHT...WITH EVEN
SOME IFR CIGS ACROSS THE SOUTHERN TIER. ACCORDINGLY...HAVE LEFT THE
PREVIOUSLY FORECAST LOWER CIGS INTACT FOR LATER TONIGHT...WITH
IMPROVEMENT TO VFR STILL EXPECTED AFTER SUNRISE THURSDAY MORNING.

OUTLOOK...
FRIDAY THROUGH MONDAY...MAINLY VFR...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ON SUNDAY ACROSS PORTIONS OF THE SOUTHERN TIER AND
FINGER LAKES.

&&

.MARINE...
IN ADVANCE OF AN APPROACHING COLD FRONT...A BRISK SOUTHWESTERLY FLOW
WILL PERSIST ACROSS LAKE ERIE INTO EARLY THIS EVENING...BEFORE
SHARPLY DIMINISHING AND BECOMING MORE WESTERLY BY LATE EVENING WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. ACCORDINGLY...SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT FOR OUR LAKE ERIE NEARSHORE ZONES
UNTIL 10 PM THIS EVENING. MEANWHILE ON LAKE ONTARIO...WINDS/WAVES
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
TONIGHT...ALTHOUGH CONDITIONS WILL STILL BE CHOPPY AT TIMES.

THE BIGGER MARINE CONCERN THROUGH THIS EVENING MAY IN FACT COME IN
THE FORM OF CONVECTION...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO PRECEDE AND ACCOMPANY THE AFOREMENTIONED FRONTAL PASSAGE. WITH
STRONGER WINDS OF 30 TO 40 KNOTS PRESENT ALOFT...ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO MIX THESE WINDS DOWN TO THE
SURFACE...RESULTING IN LOCALLY HIGHER WINDS AND WAVES.

ON THURSDAY...CHOPPY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
LAKE ONTARIO UNDER A NORTHWEST FLOW OF SOMEWHAT COOLER AIR...HOWEVER
WINDS AND WAVES ARE ONCE AGAIN EXPECTED TO REMAIN A LITTLE BELOW
SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jul 28, 4:06 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT WED JUL 28 2010

NYZ001>008-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES WESTERN AND NORTH
CENTRAL NEW YORK. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
THE PRIMARY RISK BEING ISOLATED DAMAGING WINDS. THESE STORMS WILL
ALSO PRODUCE LOCAL HEAVY DOWNPOURS WHICH MAY RESULT IN PONDING OF
WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE LOWER GREAT
LAKES. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 28, 1:27 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
227 PM EDT WED JUL 28 2010

NYZ001-002-011-281930-
GENESEE NY-NIAGARA NY-ORLEANS NY-
227 PM EDT WED JUL 28 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO
  45 MPH AND CLOUD TO GROUND LIGHTNING.  THIS STORM WAS LOCATED NEAR
  NEWFANE...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4333 7882 4334 7874 4335 7873 4335 7868
      4338 7854 4338 7826 4337 7818 4305 7846
      4305 7847 4309 7847 4309 7856 4324 7888

THOMAS
Special weather statement, Jul 28, 3:50 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT WED JUL 28 2010

NYZ007-282145-
JEFFERSON NY-
450 PM EDT WED JUL 28 2010

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 26 MILES WEST OF CLAYTON TO 34 MILES WEST OF
  CLAYTON...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CAPE VINCENT
  CLAYTON
  ALEXANDRIA BAY AND DEPAUVILLE
  LA FARGEVILLE
  THERESA

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4428 7557 4408 7577 4408 7637 4411 7638
      4415 7631 4419 7631 4419 7626 4423 7614
      4427 7618 4431 7607 4424 7611 4425 7607
      4427 7604 4432 7607 4437 7593 4437 7579

TJP

The radar

The Ft Drum radar (KTYX), 63 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 28, 4:44 PM EST
Where
Jefferson County, 0.85 mi NW of Clayton
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
44.240, -76.090

Law enforcement reported utility poles and lines down.

Thunderstorm Wind, Jefferson

When
July 28, 4:54 PM EST
Where
Jefferson County, Cape Vincent
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.130, -76.330

Law enforcement reported trees down.

Thunderstorm Wind, Jefferson

When
July 28, 4:59 PM EST
Where
Jefferson County, 0.69 mi N of Brownville
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
44.010, -75.980

Law enforcement reported trees down.

Thunderstorm Wind, Lewis

When
July 28, 5:29 PM EST
Where
Lewis County, Natural Bridge
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.070, -75.480

Law enforcement reported wires down.

Thunderstorm Wind, Jefferson

When
July 28, 5:30 PM EST
Where
Jefferson County, Great Bend
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
44.030, -75.720

A NWS employee reported downed trees on Route 3.

Thunderstorm Wind, Erie

When
July 28, 5:30 PM EST
Where
Erie County, 2.06 mi SE of Sandy Beach
Measured
59 kt (68 mph) measured gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
43.025, -78.927

Thunderstorm Wind, Jefferson

When
July 28, 5:35 PM EST
Where
Jefferson County, 0.5 mi E of Rutland Center
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
43.950, -75.810

A NWS Employee reported trees down on Route 3.

Thunderstorm Wind, Niagara

When
July 28, 5:35 PM EST
Where
Niagara County, 0.86 mi NE of North Tonawanda
Measured
54 kt (62 mph) measured gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.040, -78.870

Thunderstorm Wind, Cattaraugus

When
July 28, 6:20 PM EST
Where
Cattaraugus County, 2.31 mi SSE of Yorkshire
Measured
54 kt (62 mph) measured gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.520, -78.480

Thunderstorm Wind, Wyoming

When
July 28, 6:30 PM EST
Where
Wyoming County, Arcade
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.530, -78.430

Law enforcement reported trees down.

Thunderstorm Wind, Livingston

When
July 28, 6:59 PM EST
Where
Livingston County, 1.23 mi SW of Avon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.910, -77.750

Law enforcement reported trees down.

Thunderstorm Wind, Livingston

When
July 28, 7:00 PM EST
Where
Livingston County, Livonia
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.820, -77.670

Law enforcement reported wires down.

Thunderstorm Wind, Livingston

When
July 28, 7:00 PM EST
Where
Livingston County, 1.38 mi S of Hemlock
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.780, -77.620

Law enforcement reported trees down.

Thunderstorm Wind, Jefferson

When
July 28, 7:25 PM EST
Where
Jefferson County, Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.980, -75.600

Law enforcement reported trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254056, 254057, 254058, 254059, 254060, 254061, 254062, 254063, 254064, 254065, 254066, 254067, 254068, 254069.